MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 ASPHERE M SPEC 12/14 40 +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS, INC. 1818910 ASPHERE M SPEC 12/14 40 +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Catalog Number 136505100
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Tissue Damage (2104); Distress (2329); Discomfort (2330); Osteolysis (2377); Test Result (2695); Metal Related Pathology (4530); Unspecified Tissue Injury (4559)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Ppf alleges loosening of cup, bone fracture, infection, loosening of stem, metal wear metallosis and elevated metal ions.Doi: (b)(6) 2010 - dor: none reported (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.The adverse symptoms alleged and product code reported is associated with the depuy metal on metal articulation.A complaint database search and/or device manufacturing (dhr) reviews will not be performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Ppf and medical records received.Ppf alleges physical and mental pain, discomfort, anguish, and emotional distress.After a review of the medical records the patient was revised to address failed right tha with failed bearing, aseptic loosening of the femoral component, subsidence, progressive discomfort, and some mild osteolysis.The operative note reported a fair amount of granulation tissue and scar tissue were removed.Femoral showed signs of loosening.Liner, head, and stem were revised.Cup was solid and unrevised.Doi: (b)(6) 2010; dor: (b)(6) 2019; right hip.
 
Event or Problem Description
Medical records received: on (b)(6) 2019 preop, patient is experiencing right hip pain and was noted to have a metal on metal hip.(b)(4).On (b)(6) 2019 revision of right total hip to address failed right total hip with a failed bearing as well as aseptic loosening of the femoral component.The indications for surgery included pain and mild osteolysis but obvious signs of loosening of the femoral stem with the presence of a pedestal and subsidence.During the procedure, the surgeon observed that the femoral stem shows signs of loosening, and there was granulation tissue and scar tissue that was removed.Depuy components were implanted during this procedure (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: ppf and sticker sheets received.Ppf alleges loosening of cup, bone fracture, infection, loosening of stem, metal wear metallosis and elevated metal ions.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The x-rays were reviewed, however they do not represent the reported femoral head asphere m spec 12/14 40 +1.5.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.A manufacturing record evaluation was performed for the finished device product description: asphere m spec 12/14 40 +1.5 product code: 136505100 lot number: 3072094 and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the x-rays provided are not representative of the reported femoral head asphere m spec 12/14 40 +1.5.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: asphere m spec 12/14 40 +1.5 product code: 136505100 lot number: 3072094 and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: added: d6a.Corrected: d4 (exp.Date & primary udi number), h4.

Brand Name
ASPHERE M SPEC 12/14 40 +1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY INTERNATIONAL LTD. 8010379
st. anthony's rd
leeds IN LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, PA 19380-XXXX
6107428552
MDR Report Key8491373
Report Number1818910-2019-90076
Device Sequence Number1783426
Product Code JDI
UDI-Device Identifier10603295032977
UDI-Public(01)10603295032977(17)150201(10)3072094
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2015
Device Catalogue Number136505100
Device Lot Number3072094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer04/22/2019
05/13/2024
12/04/2024
07/29/2025
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date04/29/2019
05/13/2024
12/11/2024
07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL2 NON COL HO SIZE 12; PINN SECTOR W/GRIPTION 56MM; PINNACLE MTL INS NEUT40IDX56OD
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient Weight132 KG
Patient EthnicityHispanic
Patient RaceWhite